Jump to content

Has Keppra made your symptoms worse?


Recommended Posts

A quick question, the reason for which should be obvious: Has Keppra made any of your visual symptoms worse? And if so, which symptoms, to what extent, and did they return to baseline after discontinuing the medication?

  • Upvote 2
Link to comment
Share on other sites

While on the meds, it didn't have any bad effects, but when i stopped abruptly (due to losing meds on a flight to usa)... It was hellish, so be very careful when tapering down.

Link to comment
Share on other sites

Hellish in what way, Jay? And how long did it take you to taper off?

 

Huge spike in symptoms for about 2 months. I had gone up to 2g a day, then lost my pills and went cold turkey for 2 weeks, it brought about some severe panic attacks and very strange electrical pulses in my brain... I tried going slowly back up and down (on my doctor's advice), and the spike slowly subsided. Was like being on a full acid trip ever day though.

 

If you taper down, you should have no problems though.... and you can taper pretty quickly, after getting back up to 2g a day, i tapered 250mg a week without any additional issues.

Link to comment
Share on other sites

Keppra didn't change my symptoms at all. It only made me more suicidal and depressed.

 

I think I'm pretty much in the same boat as you. It certainly hasn't improved my symptoms and when combined with alcohol makes me extremely depressed.

 

Huge spike in symptoms for about 2 months. I had gone up to 2g a day, then lost my pills and went cold turkey for 2 weeks, it brought about some severe panic attacks and very strange electrical pulses in my brain... I tried going slowly back up and down (on my doctor's advice), and the spike slowly subsided. Was like being on a full acid trip ever day though.

 

If you taper down, you should have no problems though.... and you can taper pretty quickly, after getting back up to 2g a day, i tapered 250mg a week without any additional issues.

 

That certainly doesn't sound pleasant. I know the strange eclectrical pulses in the brain (or 'brain zaps') very well. I have experienced them plenty of times when coming off SSRIs too quickly. Was the keppra helping you at all prior to tapering? Or did the spike in symptoms occur without having experienced any improvement beforehand?

Link to comment
Share on other sites

I think I'm pretty much in the same boat as you. It certainly hasn't improved my symptoms and when combined with alcohol makes me extremely depressed.

Not a doctor, but you probably shouldn't drink while taking Keppra. I think those are fairly well documented side effects when Keppra is combined with drinking.

Link to comment
Share on other sites

Not a doctor, but you probably shouldn't drink while taking Keppra. I think those are fairly well documented side effects when Keppra is combined with drinking.

 

True, no doubt. But you could say that about pretty much any medication, and I received no specific warning from my doctor.

Link to comment
Share on other sites

Was the keppra helping you at all prior to tapering? Or did the spike in symptoms occur without having experienced any improvement beforehand?

 

It helped a little, but may have been placebo... Not the sort of difference i could really quantify or enough to make a dip feel like a spike (if that makes sense!)

Link to comment
Share on other sites

  • 3 weeks later...

Keppra has improved a lot of my symptoms. Though the first month I had the infamous "Keppra Rage". 

 

jay: Yeah it certainly does not feel good to be without Keppra once you've got the body used to it, not even for a day. The anxiety   

and DP/DR really goes through the roof..

 

Chris: Alcohol and Keppra is not the best combo IMO.. Keppra increases the alcohol's effects. When the hangover comes it's feels like you've badly poisoned yourself. Plus alcohol disrupts the Keppra effect temporarily, it takes some time to get it back on track. 

Link to comment
Share on other sites

Mmm. I would agree it's not the best combination but, again, I can't say the effects you describe are that noticeable in my own case. And, compared to other medications such as clonazepam the combination with alcohol seems rather mild. As for alcohol temporarily disrupting the effects of keppra, from what I understand (if you're only drinking occasionally), this is only really a problem if you're taking it for epilepsy (increased risk of seizures etc.).

Link to comment
Share on other sites

  • 2 weeks later...

Mmm. I would agree it's not the best combination but, again, I can't say the effects you describe are that noticeable in my own case. And, compared to other medications such as clonazepam the combination with alcohol seems rather mild. As for alcohol temporarily disrupting the effects of keppra, from what I understand (if you're only drinking occasionally), this is only really a problem if you're taking it for epilepsy (increased risk of seizures etc.).

 

When I drink I usually drink way too much, got alcoholist genes.. ;)  That's when it it disrupts the Keppra effect.

I agree that benzos + alcohol is a far worse combo. Popped a couple of Lorazepam and drank a lot of whiskey one day. Think I was furious and in a state of despair prior to it.

Still can't remember what I did that day.. From what I've heard I spoke incomprehensible, smashed a glass, crawled around and cut up my arm.

Not something I'll do again, worst combo ever.. :wacko:

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.